Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Took off Nuvigil. Get migraines. Taking Pristiq and Abilify. What is the best treatment?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2759 Questions
Question
Small matter, The Phsychciatrist took me off Nuvigil and now I'm getting migrains. What the best stuff for migrains? Right now I'm taking Pristiq and Abilify. I'll have my next appoint with the Phychiatrist soon and will get his prescription. I've had migrain before so I know I've got one now so he'll put me on something untill he get something that prevents them.
Posted Sun, 3 Nov 2013 in Mental Health
 
 
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer:
Some clarifications required

Detailed Answer:
Hello,

Thanks for using health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

However I would require a couple of more details to help you in answering your query in a better justified way.

1. Why Nuvigil was removed. Did you have any problems
2. How is your response on pristiq
3. Will it be possible for you to explain how your headache is?

Hope to hear from you at your earliest convenience.

Regards and wish you good health,



Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
 
Follow-up: Took off Nuvigil. Get migraines. Taking Pristiq and Abilify. What is the best treatment? 22 hours later
Thanks Dr XXXXXXX The Nuvigil was removed because it was causing diahria and depression in the mornings. The psychiatrist has since told me it had nothing to do with the migrains. Do you agree? I know he is a good doctor I've gone to him 10years. The Pristiq works well. Since I have taken it I've had a lot of improvement with the depression. I'm still taking it. The headache lasted 12 hours last time with throwing up eveything including water for the last 4 hours. The vomit included a yellow bile. I remember from having migrains that a neurologist diagnosed that that was a good indicator. These started with a long headache a few weeks after I stopped the Nuvigil. Then I had one that lasted the 12 hours on oct 1.
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
You are not on any migraine drugs as of now

Detailed Answer:
Hello,

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

You are quite sure that you have migrains. However none of the medications that you have stated are used in migraine.

The clasic drugs for migraine are sumatriptan during the headache along with the painkillers.

And for prophylaxis/ prevention propranolol or divalproex sodium are used.

The medications that you are on suggests that you doctor feels its a tension headache. If these druhs are not working rhn amitryptiline is a good option for tension headaches

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

bit.ly/dr-srikanth-reddy



Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor